Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 23, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 26, 2001, 12:15 AM EDT for Bourbon County, Kentucky. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2001, 12:15 AM EDT (04:15 UTC)
- Expired
- Jul 26, 2001, 1:30 AM EDT
- In force
- 75 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Bourbon County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 260417 FFWLMK KYC017-260530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 AM EDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 130 AM EDT * AT 1213 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER PARIS...OR ABOUT 12 MILES NORTHEAST OF LEXINGTON...MOVING EAST AT 20 MPH. THIS AREA ALREADY RECEIVED HEAVY RAIN AND HAD FLASH FLOODING EARLIER IN THE NIGHT. * OTHER LOCATIONS IN THE WARNING INCLUDE RUDDELS MILLS...NORTH MIDDLETOWN AND CENTERVILLE BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:00 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 25, 10:00 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 PM EDT WED JUL 25 2001 WE WILL ISSUE A FLASH FLOOD WATCH FOR OUR NORTHERN FORECAST AREA (FA) OVNGT. PRECIPITABLE WATER VALUES AOA 2.00 INCHES TNGT/APCHG FNT AND S/W ...PLUS FA ON FAVORABLE SRN EDGE OF WLY'S... SHUD LEAD TO REPEAT OR NEW CONVECTIVE DEVELOPMENT. ALREADY WE HAVE HAD POCKETS OF INTENSE RAINFALL ( FROM 1 TO 3+ INCHES)...SO WITH THE POTENTIAL OF MORE ON THE WAY...WE WILL TAKE THE FFA ROUTE. HAVE KEPT SRN KY OUT OF FFA...SINCE NEW DEVELOPMENT SHUD BE FURTHER NORTH...UP TWD FNT. .SDF...FLASH FLOOD WATCH TONIGHT NORTHERN FORECAST AREA. STUREY `
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:03 PM EDT | Flash Flood Warning | LMK | Adair, Russell | 87 min |
| Jul 25, 10:18 PM EDT | Flash Flood Warning | LMK | Bourbon, Nicholas | 117 min |
| Jul 25, 11:30 PM EDT | Flash Flood Warning | LMK | Scott | 2 hr |
| Jul 26, 1:54 AM EDT | Flash Flood Warning | LMK | Hancock, Ohio | 96 min |
| Jul 26, 3:40 AM EDT | Flash Flood Warning | LMK | Ohio | 80 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.